Blood pressure too high, is normal during the day but takes me into hypertensive crisis at night. I have an assortment of meds to take, can't see a cardiologist till next week, anyone have advice on what I should do in the interim?

During the daytime, my BP is typically normal, such as 126/76 and so on. It fluctuates...goes way up and then I have to take Clonidine...then comes down.

The worst thing is that it ALWAYS gets worse at night, even though at night I take 160 mg diovan, 6.25 mg beta blocker carvedilol, and 7 mg valium before bed.

Last night before bed my BP was 135/80. I woke several times during the night because I also have pulsatile tinnitus through which I can hear and feel my heartbeat (it's NOT fun). When my BP is high, the tinnitus gets really loud...like a Chinese gong...and is very painful to listen to.

My Pre-bed meds: 160 mg diovan, 6.25 carvedilol, 7 mg valium, 1 vicodin, 2 hits of a good indica

My readings throughout the night (because I don't sleep well since the pulsing gonging tinnitus keeps me awake AND of course I have to pee) were:

* 134/81
* 130/75
* 158/85 - took a Clonidine and a couple hits of indica, went back to bed.
* 168/92
* 170/98
* 189/102 - woke up to this number at 6:30 am; took my morning meds of 160 mg diovan, 6.25 mg carvedilol, and my thyroid meds. Went back to sleep (if you can call it that).
* 202/103 - woke up to this number at 8:20 am...despite having taken my morning BP meds. Took a Clonidine and 10 mg valium and 1 vicodin.

Heart rate throughout? Between 55 and 60...so this is not anxiety. It is pure and simple uncontrolled blood pressure. I wound up in the ER Sunday night because I also have Meniere's disease, and I had an episode of rotational vertigo that led to lots of vomiting, couldn't keep anything down, so they hooked me up to an IV and gave me 1 mg ativan, 8 mg zofran, 4 mg morphine, and some Clonidine because my BP was 221/107. The doctor wanted to keep me overnight...but I told him I knew I'd never sleep, there, so could I please go home...after my BP went down.

Since January of this year, whenever I've had episodes of vertigo, which are usually accompanied by an increase in blood pressure and heart rate, there is now also a painful arrhythmia, which is why the beta blocker Carvedilol was added.

I seem to be getting worse and am scared I'm headed for a stroke or death. I'm only 62...and last year at this time I was riding my bicycle all over town and feeling great. Now I have trouble walking a couple of blocks.

Just looking for good advice on what I should do, how I should handle these symptoms effectively, before I get to see the cardiologist next week. Thanks.

Write Answer

Health Care

avatar
Hec
0 Answers
About HealthExamine
HealthExamine is a community dedicated to health care question and answers. The statements made on HealthExamine are not a substitute for medical care. If you have a medical emergency or your condition worsens, seek medical attention immediately.